Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 47, NWS New Orleans, LA

March 30, 2011Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 1:26 AM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2011, 1:26 AM CDT (06:26 UTC)
Expired
Mar 30, 2011, 2:30 AM CDT
In force
64 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 9:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS54 KLIX 300626
SVRLIX
LAC063-091-105-300730-
/O.NEW.KLIX.SV.W.0047.110330T0626Z-110330T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...
  SOUTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GREENSBURG...
  SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...

* UNTIL 230 AM CDT

* AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DENHAM SPRINGS...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATSON...WALKER...LIVINGSTON...MONTPELIER...INDEPENDENCE AND ROBERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3052 9027 3035 9086 3037 9093 3040 9094
      3040 9096 3042 9096 3043 9098 3045 9098
      3048 9097 3057 9097 3058 9098 3072 9084
      3074 9083 3091 9067
TIME...MOT...LOC 0626Z 243DEG 29KT 3043 9094

$$
2 follow-up statements
737 
WWUS54 KLIX 300645
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 AM CDT WED MAR 30 2011

LAC063-091-105-300730-
/O.CON.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
LIVINGSTON LA-TANGIPAHOA LA-ST. HELENA LA-
145 AM CDT WED MAR 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN ST. HELENA...SOUTHERN TANGIPAHOA AND LIVINGSTON
PARISHES...

AT 134 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED OVER THE CENTRAL PORTION OF LIVINGSTON PARISH 
WITH STRONGEST PART OF THE STORM JUST SOUTH OF LIVINGSTON...MOVING 
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVINGSTON...MONTPELIER...GREENSBURG...HAMMOND...TICKFAW...
INDEPENDENCE...AMITE AND ROBERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3052 9027 3035 9086 3037 9093 3040 9094
      3040 9096 3042 9096 3043 9098 3045 9098
      3048 9097 3057 9097 3058 9098 3072 9084
      3074 9083 3091 9067
TIME...MOT...LOC 0636Z 243DEG 29KT 3047 9086

$$
053 
WWUS54 KLIX 300705
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 AM CDT WED MAR 30 2011

LAC063-091-300715-
/O.CAN.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
LIVINGSTON LA-ST. HELENA LA-
205 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. HELENA AND
LIVINGSTON PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3052 9027 3046 9047 3045 9054 3049 9056
      3073 9057 3080 9056
TIME...MOT...LOC 0705Z 251DEG 41KT 3052 9048

$$

LAC105-300730-
/O.CON.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
TANGIPAHOA LA-
205 AM CDT WED MAR 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN TANGIPAHOA PARISH...

AT 201 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HAMMOND...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TICKFAW...INDEPENDENCE...AMITE AND ROBERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3052 9027 3046 9047 3045 9054 3049 9056
      3073 9057 3080 9056
TIME...MOT...LOC 0705Z 251DEG 41KT 3052 9048

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:55 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 29, 9:55 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT TUE MAR 29 2011

.UPDATE FOR TONIGHT...
LATEST UPPER AIR ANALYSIS SHOWED THE SHORT WAVE FROM IOWA TO TEXAS
PANHANDLE. IN ADDITION...A MOIST SOUTHWEST FLOW WAS IN PLACE FROM
EAST TEXAS TO ALABAMA. EARLY H2O PLOTS FROM REGIONAL SOUNDINGS
REVEALED 1.6 INCHES AT LCH AND 1.3 INCHES AT SLIDELL THIS EVENING.
SURFACE ANALYSIS SHOWED A BROAD LOW OVER SOUTHWEST LOUISIANA WITH
A STRONG NORTH WIND PUSH ACROSS TEXAS. COLD FRONTAL BOUNDARY WAS
LOCATED FROM NORTHEAST MISSISSIPPI TO NORTHWEST LOUISIANA TO HILL
COUNTRY OF TEXAS. ONE OF THE SHORT-RANGE MODEL...GFS...SHOWED A
SIGNIFICANT INCREASE IN PW VALUES INCREASE OVER 200 PERCENT ABOVE
NORMAL OR UP TO 1.8 INCHES ACROSS SOUTHWEST...SOUTH
CENTRAL...RIVER PARISHES OF LOUISIANA AND MISSISSIPPI COASTAL
AREAS FROM 06Z TO 12Z. AT THE SAME TIME...THE SURFACE LOW WILL
TRACK ACROSS THE FORECAST AREA. IN ADDITION ...WRF-ARW SHOWED A
LINE DEVELOPING FROM HANCOCK COUNTY ACROSS THE LAKE TO ASSUMPTION
PARISH BETWEEN MIDNIGHT AND 3AM WEDNESDAY...THEN DEVELOP SOUTH
FROM THE MISSISSIPPI SOUND TO THE NEW ORLEANS METRO AREA TO
TERREBONNE PARISH THROUGH 12Z WEDNESDAY. DUE TO HEAVY RAINFALL ACROSS THE
RIVER PARISHES AND AREAS IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN
THIS EVENING...ADDITIONAL RAINFALL OF 2 INCHES TO 3 INCHES MAY
CAUSE FLOODING PROBLEMS OVER RAIN DRENCHED AREAS. OTHER AREAS
OUTSIDE THE PROPOSED FLOOD WATCH MAY EXPERIENCE LOCALIZED STREET
FLOODING. THE THREAT OF HEAVY RAINFALL AND EXCESSIVE RUNOFF WILL
LIKELY SUBSIDE BY NOON WEDNESDAY.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...IBERVILLE...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND UPPER TERREBONNE.

GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 7:21 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT TUE MAR 29 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-301200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
721 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS
EVENING...VERY LARGE HAIL MAY BE POSSIBLE WITH THE STRONGEST
STORMS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND HEAVY
RAINFALL CAN BE EXPECTED WITH A FEW STORMS. NUMEROUS THUNDERSTORMS
ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA
AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGEST STORMS OVERNIGHT. IN ADDITION...THE ATMOSPHERE WILL BE
CONDUCIVE FOR LARGE SCALE ROTATING STORMS WITH A TORNADO OR TWO
POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS
EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK ARE
UNTIL 10 PM THIS EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST
THIS EVENING THROUGH WEDNESDAY ACROSS THE ENTIRE OUTLOOK AREA.

THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST
AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM THIS EVENING
THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. LOCALIZED
FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST
EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE
THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS ON THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH
WEDNESDAY MORNING.

In the hours before

Local storm report, Mar 30, 12:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 AM CDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     HAIL             METAIRIE                30.00N 90.18W
03/30/2011  E0.75 INCH       JEFFERSON          LA   BROADCAST MEDIA

            DIME TO PENNY SIZED HAIL AT VETERANS AND INTERSTATE 10 IN
            METAIRIE.

&&
Special weather statement, Mar 30, 12:42 AM CDT, 44 minutes before
LAZ040-300630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 AM CDT WED MAR 30 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MANDEVILLE...MOVING
NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE...MANDEVILLE...ABITA SPRINGS...BUSH AND SUN

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 12:57 AM CDT, 29 minutes before
LAZ061-063-064-069-070-300700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 AM CDT WED MAR 30 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. BERNARD
PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BELLE CHASSE...OR ABOUT
OVER BARATARIA...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BELLE
CHASSE...VIOLET AND YSCLOSKEY

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 1:06 AM CDT, 20 minutes before
LAZ037-046>050-300700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
106 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA
PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT OVER
GARDERE...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BATON ROUGE...OAK HILLS PLACE...WESTMINSTER...DENHAM
SPRINGS...WATSON...WALKER...SPRINGFIELD...MONTPELIER AND LIVINGSTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 1:09 AM CDT, 17 minutes before
LAZ040-062-MSZ080-081-300715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...ORLEANS PARISH...ST. TAMMANY PARISH...HARRISON COUNTY...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF EAST NEW ORLEANS...OR
ABOUT 5 MILES WEST OF LAKE CATHERINE...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAKE CATHERINE...PEARLINGTON...WAVELAND...DIAMONDHEAD...BAY
ST. LOUIS...PASS CHRISTIAN AND LONG BEACH

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 1:14 AM CDT, 12 minutes before
LAZ038-040-300715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
114 AM CDT WED MAR 30 2011

...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF MANDEVILLE...AND
ANOTHER CLUSTER OF STORMS SOUTHWEST OF BUSH. BOTH STORMS WERE MOVING
NORTHEAST AT 35 MPH.

THE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MADISONVILLE...MANDEVILLE...COVINGTON...ABITA SPRINGS...BUSH
AND SUN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 29, 7:05 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 29, 7:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard59 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningLIXPointe Coupee55 min
Mar 29, 7:33 PM CDTTornado WarningLIXPlaquemines, Saint Bernard42 min
Mar 29, 8:01 PM CDTSpecial Marine WarningLIX119 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningLIXWest Feliciana28 min
Mar 29, 8:18 PM CDTTornado WarningLIXPlaquemines, Saint Bernard27 min
Mar 29, 9:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena53 min
Mar 29, 9:35 PM CDTSpecial Marine WarningLIX85 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington66 min
Mar 29, 10:22 PM CDTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more9 hr
Mar 29, 10:57 PM CDTSpecial Marine WarningLIX93 min
Mar 29, 11:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge57 min
Mar 29, 11:41 PM CDTSpecial Marine WarningLIX64 min
Mar 29, 11:41 PM CDTTornado WarningLIXPlaquemines, Saint Bernard34 min
Mar 29, 11:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge57 min
Mar 29, 11:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa53 min
Mar 29, 11:53 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles37 min
Mar 29, 11:55 PM CDTSpecial Marine WarningLIX65 min
Mar 30, 12:09 AM CDTSpecial Marine WarningLIX66 min
Mar 30, 12:19 AM CDTTornado WarningLIXSaint Bernard26 min
Mar 30, 12:27 AM CDTSpecial Marine WarningLIX63 min
Mar 30, 12:30 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard45 min
Mar 30, 12:36 AM CDTSpecial Marine WarningLIX54 min
Mar 30, 12:47 AM CDTTornado WarningLIXSaint John the Baptist28 min
Mar 30, 12:53 AM CDTSpecial Marine WarningLIX52 min
Mar 30, 1:10 AM CDTSpecial Marine WarningLIX50 min
Mar 30, 1:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 1:45 AM CDTTornado WarningLIXSaint Bernard30 min
Mar 30, 2:12 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington63 min
Mar 30, 2:32 AM CDTSpecial Marine WarningLIX58 min
Mar 30, 3:25 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 3:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist64 min
Mar 30, 4:23 AM CDTSpecial Marine WarningLIX37 min
Mar 30, 5:08 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James32 min
Mar 30, 5:48 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana31 min
Mar 30, 5:53 AM CDTSpecial Marine WarningLIX67 min
Mar 30, 6:55 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 6:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines48 min
Mar 30, 6:59 AM CDTSpecial Marine WarningLIX31 min
Mar 30, 7:20 AM CDTSpecial Marine WarningLIX55 min
Mar 30, 7:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
Mar 30, 7:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 7:43 AM CDTSpecial Marine WarningLIX62 min
Mar 30, 8:40 AM CDTSpecial Marine WarningLIX35 min
Mar 30, 9:06 AM CDTSpecial Marine WarningLIX24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.